Jump to content

Cognitive Decline Caused By Drug Induced Parkinsonism


BrainDead
 Share

Recommended Posts

 

I was taking a cocktail of antipsychotics(Haldol and Zyprexa) and mood stabilizers(depakote) for 2 months(January and February). I also took Benadry with that mix, to sleep and also for the side effects of Haldol.

 

I stopped taking depakote and zyprexa and continued Benadryl until June, and did not get another shot of Haldol because I showed symptoms of drug induced parkinsonism:

  1. excessive drooling 
  2. uncontrollable shaking of one leg and occasional shivering of the body 
  3.  muscle stiffness of my legs and back muscles
  4.  slow shuffling walk 
  5. stooped posture and unable to walk or sit without keeping my head upright
  6. horrible persistent cognitive dulling
  7. unable to talk(whispering speech)
  8. unable to concentrate
  9. dizziness/vertigo
  10. fatigue

 

It has been 10 months since I have taken any antipsychotics, but I am still experiencing some of those nasty symptoms:

 

  1. walking with an abnormal gait
  2. stooped posture(diagnosed with kyphosis in November)
  3. persistent dizziness/vertigo
  4. unable to concentrate
  5. still finding it strange to talk
  6. always feeling irritated/annoyed
  7. fatigue/apathy

 

Thankfully, the tremors and the drooling stopped about 2-3 months after discontinuation of the offending drugs, but my cognition is still flip flopped. I've done a lot of reading online and know that Parkinson's has significant cognitive effects along with the tremors and it's a fact that Parkinson's is not reversible, nor is it curable.

But what about DRUG INDUCED PARKINSON'S?

Could drug induced parkinsonism have a lasting effects on the body and the brain just like idiopathic parkinson's?

 

dip.jpg.e06d892a4a7c07e889609cf72bb1a778.jpg

 

 

Link to comment
Share on other sites

Dear BrainDead,

 

I'm sorry for what they did to you.

 

On 18/12/2017 at 12:12 AM, BrainDead said:

But what about DRUG INDUCED PARKINSON'S?

Could drug induced parkinsonism have a lasting effects on the body and the brain just like idiopathic parkinson's?

 

It seems that drug induced parkinsonism is associated with cognitive dysfunction (Cognitive Dysfunction in Drug-induced Parkinsonism Caused by Prokinetics and Antiemetics) and psychiatric symptoms like apathy (Interrelations between psychiatric symptoms and drug-induced movement disorder).
 

After stopping the offending agent drug induced parkinsonism can take many months before resolves especially after a long acting injection but for some people it can become very persistent.

 

I think that when the motor symptoms resolve cognitive dysfunction also resolve but I'm not a doctor.

 

You can try to contact the doctors of the article you posted at:

 

Tel: +82 2 2258 6078

Fax: +82 2 599 9686

Email: neuronet@catholic.ac.kr

 

Good luck.


 

Drugs:                                                                                                                                                                                                                   

Amitriptyline 10 mg (11/02/2016 - 12/08/2016) Amitriptyline 20 mg (12/09/2016 - 12/28/2016)

Trazodone 25 mg (12/29/2016 - 02/27/2017)

Mirtazapine 15 mg (02/14/2017 - 02/27/2017) Olanzapine 2,5 mg (02/14/2017 - 02/27/2017)

Mirtazapine 30 mg (02/28/2017 - 04/09/2017) Olanzapine 10 mg (02/28/2017 - 03/20/2017)  Brotizolam 0,25 mg (03/31/2017 - 04/13/2017)
Sertraline 25 mg (04/23/2017 - 05/03/2017) Sertraline 50 mg (05/03/2017 - 06/31/2017) Diazepam 4 mg (04/23/2017 - 06/31/2017)

Supplements:

Fish oil, Magnesium and Vitamin E

Symptoms:

Continuous muscle twitching (tardive dyskinesia?), decreased libido and difficulty in sexual arousal (PSSD?), apathy, anhedonia and cognitive deficit

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy